Alert archive / California / High Wind Warnings in 2007

High Wind Warning 10, NWS San Diego, CA

June 5, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at Jun 5, 2007, 1:39 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 5, 2007, 2:00 PM PDT. It was in force for 14 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 1:39 PM PDT (20:39 UTC)
In effect from
Jun 5, 2007, 2:00 PM PDT
Expired
Jun 6, 2007, 3:33 AM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

What was reported inside it

TimeReportWhereRemark
Jun 5, 2:55 PM PDTNON-TSTM WND GST 46Twentynine Palms, CA
Jun 5, 6:51 PM PDTNON-TSTM WND GST 4325 Ssw Nipton, CA
Jun 6, 1:51 AM PDTNON-TSTM WND GST 43Barstow, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 052039
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
139 PM PDT TUE JUN 5 2007

...GUSTY WEST WINDS TO AFFECT THE MOUNTAINS AND DESERTS THROUGH
WEDNESDAY EVENING...

.STRONG WEST WINDS ALOFT WILL TEAM UP WITH STRONG ONSHORE FLOW TO
PRODUCE STRONG...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS
THROUGH WEDNESDAY EVENING.

CAZ055-060-060445-
/O.NEW.KSGX.HW.W.0010.070605T2100Z-070606T2100Z/
/O.EXT.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
139 PM PDT TUE JUN 5 2007

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PDT WEDNESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. THE HIGH
WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

STRONGEST WINDS ARE EXPECTED TONIGHT WHEN WIND GUSTS COULD
APPROACH 70 MPH. WINDS WILL BEGIN TO DIMINISH LATE WEDNESDAY
MORNING...BUT GUSTS NEAR 60 MPH WILL BE POSSIBLE THROUGH WEDNESDAY
EVENING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

CAZ056-061-060445-
/O.NEW.KSGX.HW.W.0010.070605T2100Z-070606T2100Z/
/O.EXT.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
139 PM PDT TUE JUN 5 2007

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PDT WEDNESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. THE HIGH
WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

STRONGEST WINDS ARE EXPECTED TONIGHT WHEN WIND GUSTS COULD
APPROACH 70 MPH. WINDS WILL BEGIN TO DIMINISH LATE WEDNESDAY
MORNING...BUT GUSTS NEAR 60 MPH WILL BE POSSIBLE THROUGH WEDNESDAY
EVENING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

CAZ058-062-060445-
/O.NEW.KSGX.HW.W.0010.070605T2100Z-070606T2100Z/
/O.EXT.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
139 PM PDT TUE JUN 5 2007

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PDT WEDNESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. THE HIGH
WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

STRONGEST WINDS ARE EXPECTED TONIGHT WHEN WIND GUSTS COULD
APPROACH 70 MPH. WINDS WILL BEGIN TO DIMINISH LATE WEDNESDAY
MORNING...BUT GUSTS NEAR 60 MPH WILL BE POSSIBLE THROUGH WEDNESDAY
EVENING. 

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

RB
2 follow-up statements
000 
WWUS76 KSGX 060329
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
829 PM PDT TUE JUN 5 2007

...GUSTY WEST WINDS TO AFFECT THE MOUNTAINS AND DESERTS THROUGH
WEDNESDAY EVENING...

.STRONG WEST WINDS ALOFT WILL TEAM UP WITH STRONG ONSHORE FLOW TO
PRODUCE STRONG...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS
THROUGH WEDNESDAY EVENING.

CAZ055-060-061200-
/O.CON.KSGX.HW.W.0010.000000T0000Z-070606T2100Z/
/O.CON.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
829 PM PDT TUE JUN 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. A
HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

STRONGEST WINDS ARE EXPECTED TONIGHT WHEN WIND GUSTS COULD
APPROACH 70 MPH. WINDS WILL BEGIN TO DIMINISH LATE WEDNESDAY
MORNING...BUT GUSTS NEAR 60 MPH WILL BE POSSIBLE THROUGH
WEDNESDAY EVENING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

CAZ056-061-061200-
/O.CON.KSGX.HW.W.0010.000000T0000Z-070606T2100Z/
/O.CON.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
829 PM PDT TUE JUN 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. A
HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

STRONGEST WINDS ARE EXPECTED TONIGHT WHEN WIND GUSTS COULD
APPROACH 70 MPH. WINDS WILL BEGIN TO DIMINISH LATE WEDNESDAY
MORNING...BUT GUSTS NEAR 60 MPH WILL BE POSSIBLE THROUGH
WEDNESDAY EVENING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$

CAZ058-062-061200-
/O.CON.KSGX.HW.W.0010.000000T0000Z-070606T2100Z/
/O.CON.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
829 PM PDT TUE JUN 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. A
HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

STRONGEST WINDS ARE EXPECTED TONIGHT WHEN WIND GUSTS COULD
APPROACH 70 MPH. WINDS WILL BEGIN TO DIMINISH LATE WEDNESDAY
MORNING...BUT GUSTS NEAR 60 MPH WILL BE POSSIBLE THROUGH
WEDNESDAY EVENING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

$$
000 
WWUS76 KSGX 061033
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
333 AM PDT WED JUN 6 2007

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS
EVENING...

.A LATE SEASON TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT
BASIN WILL BRING STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND
DESERTS THROUGH THIS EVENING.

CAZ055-056-058-061800-
/O.CAN.KSGX.HW.W.0010.000000T0000Z-070606T2100Z/
/O.UPG.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/
/O.NEW.KSGX.WI.Y.0019.070606T1033Z-070607T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
333 AM PDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THIS MORNING...DECREASING TO 20 TO 30 MPH WITH GUSTS TO
45 MPH THIS AFTERNOON AND EVENING. WINDS WILL BE STRONGEST ON
NORTH AND EAST SLOPES. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT
AND BECOME NORTHWEST TO NORTH.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ060-061800-
/O.CAN.KSGX.HW.W.0010.000000T0000Z-070606T2100Z/
/O.UPG.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/
/O.NEW.KSGX.WI.Y.0019.070606T1033Z-070607T0500Z/
APPLE AND LUCERNE VALLEYS-
333 AM PDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THIS MORNING...DECREASING TO 20 TO 30 MPH WITH GUSTS TO
45 MPH THIS AFTERNOON AND EVENING. WINDS WILL BE STRONGEST NEAR
THE FOOTHILLS OF THE MOUNTAINS. WINDS WILL GRADUALLY SUBSIDE LATE
TONIGHT AND BECOME NORTHWEST TO NORTH.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-062-061800-
/O.CAN.KSGX.HW.W.0010.000000T0000Z-070606T2100Z/
/O.UPG.KSGX.HW.A.0008.070606T2100Z-070607T0600Z/
/O.NEW.KSGX.WI.Y.0019.070606T1033Z-070607T0500Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
333 AM PDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE THIS MORNING...DECREASING TO 20 TO 30 MPH WITH GUSTS
TO 45 MPH THIS AFTERNOON AND EVENING. WINDS WILL BE STRONGEST NEAR 
THE FOOTHILLS OF THE MOUNTAINS. WINDS WILL GRADUALLY SUBSIDE LATE
TONIGHT. 

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jun 5, 8:52 AM PDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 5, 8:52 AM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
852 AM PDT TUE JUN 5 2007

.SYNOPSIS...
AN UNSEASONABLY STRONG LOW PRESSURE TROUGH WILL MOVE ACROSS
CALIFORNIA TODAY AND ACROSS NEVADA WEDNESDAY. THIS WILL CAUSE
TEMPERATURES TO DROP 10 TO 15 DEGREES OVER SOUTHERN CALIFORNIA...AND
CREATE STRONG WINDS OVER THE MOUNTAINS AND DESERTS. A HIGH WIND
WATCH IS IN EFFECT THIS AFTERNON THROUGH WEDNESDAY. WEST OF THE
MOUNTAINS...THE MARINE LAYER WILL DEEPEN AND BRING MOSTLY CLOUDY
SKIES AND DRIZZLE. HIGH PRESSURE BUILDING TO THE NORTH WEDNESDAY
NIGHT WILL LOWER THE MARINE LAYER. DRIER AND WARMER CONDITIONS ARE
EXPECTED THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

POSITIVE TILT TROUGH PUSHING ONSHORE ACROSS CENTRAL CALIFORNIA THIS
AFTERNOON BUT COLD CORE STAYS FAR TO THE NORTH. 500 MB HEIGHTS OVER
SOUTHWEST CALIFORNIA FALL ABOUT 120 METERS DURING THE NEXT 24 HOURS
BUT VERY LITTLE VORTICITY ADVECTION. THIS COUPLED WITH TERRAIN
BLOCKING OF SAN GORGONIO/SAN BERNARDINO...EXPECT COLD FRONT WILL
STALL AND WEAKEN NORTH OF AREA THROUGH WEDNESDAY. THIS RESULTS IN
MOSTLY A WIND EVENT FOR SW CALIFORNIA. WIND PROGRAM RUN OFF THE 00Z
MODELS YIELDED 60-70 MPH GUSTS FOR MOUNTAINS/HIGH DESERTS THIS
AFTERNOON THROUGH WEDNESDAY. THIS LOOKS VALID BASED ON SURFACE
PRESSURE GRADIENT INCREASING TO 16-20 MB BETWEEN SW CALIFORNIA COAST
AND SW UTAH AND 50KT WINDS AT 700 MB THIS AFTERNOON THROUGH MID
MORNING WEDNESDAY. SMALL CRAFT ADVISORIES ARE ALREADY UP OVER THE
OUTER WATERS. THE HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS
WILL LIKELY BE UPGRADED TO A HIGH WIND WARNING FOR THIS PERIOD IN
THE AFTERNOON PACKAGE. MARINE LAYER EXPECTED TO DEEPEN RAPIDLY THIS
AFTERNOON AND EVENING...TO BETWEEN 4000-5000 FEET. 12Z NAM12 MODEL
DRIER THAN EARLIER RUN ON GENERATING PRECIPITATION...BUT STILL SHOWS
LIGHT ACCUMULATIONS FROM COASTAL SLOPES WESTWARD. WILL LIKELY EXPAND
AREAS AFFECTED BY DRIZZLE TO INCLUDE COASTAL SLOPES TONIGHT.  THE
CAPPING INVERSION IS ERODED OVERNIGHT SO SHOULD SEE EARLIER BREAK UP
IN STRATUS ON WEDNESDAY. HIGH PRESSURE TEMPORARILY REBUILDING TO THE
NORTH WEDNESDAY NIGHT PUSHES LINGERING FRONTAL TROUGH SOUTH OF
FORECAST AREA...WEAK NORTHEAST FLOW ALOFT AND SUBSIDENCE WARMING
EXPECTED TO LOWER MARINE LAYER DEPTH TO 1500-2000 FEET. A SECOND
UPPER TROUGH MOVES ACROSS AREA ON FRIDAY AND LINGERS THROUGH THE
WEEKEND. THE WEAK LIFTING CAUSED BY THIS TROUGH SHOULD RAISE THE
MARINE LAYER DEPTH AGAIN...BEST ESTIMATE AT THIS TIME IS 2500
FEET...BUT ALSO WEAKEN THE SUBSIDENCE INVERSION...FOR CLEARING
INLAND AREAS BY MID MORNING..AND COAST BY NOON.

&&

.AVIATION...
051500Z...12Z NKX SOUNDING ALONG WITH MDCRS SOUNDINGS AND TOP
REPORTS INDICATE THE MARINE LAYER DEPTH WAS AROUND 2000 FEET THIS
MORNING. THE MARINE LAYER IS EXPECTED TO DEEPEN TO AROUND 3000 FEET
BY THIS AFTERNOON AND 5000 FEET OVERNIGHT IN RESPONSE TO A TROUGH
APPROACHING FROM THE WEST AND A STRENGTHENING COASTAL EDDY.

STRATUS...WITH BASE AROUND 800 FEET MSL...CONTINUES TO PUSH INLAND
THIS MORNING INDICATING SOME THICKENING TAKING PLACE. EXPECT LITTLE
OR NO CLEARING WEST OF THE MOUNTAINS TODAY. BASES SHOULD LIFT TO
AROUND 1500 FEET MSL LATER THIS MORNING AND 1500 TO 2000 FEET THIS
AFTERNOON AND TONIGHT.

ANOTHER ISSUE WILL BE THE DEVELOPING STRONG WEST WINDS ACROSS THE
MOUNTAINS LATER THIS AFTERNOON AND THROUGH THE NIGHT. THIS WILL
LIKELY DEVELOP SOME MOUNTAIN WAVE AND ROTOR ACTIVITY OVER THE DESERT
AREAS NEAR KPSP...KTRM AND L08.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH
WEDNESDAY EVENING...SEE LAXNPWSGX.

SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM THIS EVENING THROUGH
LATE WEDNESDAY EVENING.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Jun 5, 5:00 AM PDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT TUE JUN 5 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-061200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

STRENGTHENING SURFACE PRESSURE GRADIENTS WILL TEAM UP WITH STRONG
WINDS ALOFT TO PRODUCE LOCAL WEST WIND GUSTS IN EXCESS OF 50 MPH IN
SOME MOUNTAIN AND DESERT AREAS LATE THIS AFTERNOON THROUGH WEDNESDAY.

.DAY ONE... TODAY THROUGH TONIGHT.

HIGH WIND WATCH IN EFFECT FROM 2 PM PDT THIS AFTERNOON. THE STRONG
WEST WINDS IN THE MOUNTAINS AND DESERTS WILL PRODUCE LOCALLY
HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES.
AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY IN THE DESERTS
AT TIMES.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

HIGH WIND WATCH IN EFFECT THROUGH WEDNESDAY EVENING. THE STRONG
WEST WINDS IN THE MOUNTAINS AND DESERTS WILL PRODUCE LOCALLY
HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS IN HIGH PROFILE
VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY
IN THE DESERTS AT TIMES.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:01 AM PDTHigh Wind WatchSGXRiverside, San Bernardino, San Diego24 hr
Jun 5, 1:02 PM PDTRed Flag WarningSGXRiverside, San Bernardino, San Diego32 hr

Nearby

High Wind Warnings in California, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.